Related Experiment Video
Updated: Aug 9, 2025

A Standardized Procedure of Dressing Management for Toxic Epidermal Necrolysis
Published on: March 14, 2025
Pembrolizumab-Induced Toxic Epidermal Necrolysis
Luca Borg1, Malcolm Buhagiar2, Elisa La Ferla1
1aDepartment of Medicine, Mater Dei Hospital, Msida, Malta.
Immunotherapy has nowadays become part of the mainstay of treatment for several cancers. In this report, we present a case of toxic epidermal necrolysis (TEN) occurring as a relatively rare complication of pembrolizumab, which is a humanized monoclonal anti-programmed cell death-1 (anti-PD1) IgG4 antibody that targets tumours expressing PDL-1. In our case, this monoclonal antibody (MAB) was being used for the treatment of metastatic non-small cell lung cancer, before being withheld because of this potentially life-threatening reaction. There are no guidelines on the optimal management of TEN, with varying reports on the efficacy on steroids, intravenous immunoglobulin (IVIG), and cyclosporin. In this report, we describe a case of TEN following the second dose of three-weekly pembrolizumab in a 50-year-old man, comparing it to four similar cases reported in the literature. It is important that oncologists are aware of this potentially life-threatening adverse reaction of pembrolizumab, as early recognition and treatment of TEN are essential to improve clinical outcome.
Immunotherapy has nowadays become part of the mainstay of treatment for several cancers. In this report, we present a case of toxic epidermal necrolysis (TEN) occurring as a relatively rare complication of pembrolizumab, which is a humanized monoclonal anti-programmed cell death-1 (anti-PD1) IgG4 antibody that targets tumours expressing PDL-1. In our case, this monoclonal antibody (MAB) was being used for the treatment of metastatic non-small cell lung cancer, before being withheld because of this potentially life-threatening reaction. There are no guidelines on the optimal management of TEN, with varying reports on the efficacy on steroids, intravenous immunoglobulin (IVIG), and cyclosporin. In this report, we describe a case of TEN following the second dose of three-weekly pembrolizumab in a 50-year-old man, comparing it to four similar cases reported in the literature. It is important that oncologists are aware of this potentially life-threatening adverse reaction of pembrolizumab, as early recognition and treatment of TEN are essential to improve clinical outcome.
More Related Videos
06:08Assessment of Chimeric Antigen Receptor T Cell-Associated Toxicities Using an Acute Lymphoblastic Leukemia Patient-Derived Xenograft Mouse Model
Published on: February 10, 2023
13:59High-Content Screening Assay for the Identification of Antibody-Dependent Cellular Cytotoxicity Modifying Compounds
Published on: August 18, 2023